Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 106, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 13, 2012, 9:41 PM MDT for Union County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2012, 9:41 PM MDT (03:41 UTC)
- Expired
- Jun 13, 2012, 10:07 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Union County, NM
The radar
The Amarillo radar (KAMA), 201 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1585 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211 WUUS55 KABQ 140341 SVRABQ NMC059-140445- /O.NEW.KABQ.SV.W.0106.120614T0341Z-120614T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 941 PM MDT WED JUN 13 2012 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 1045 PM MDT * AT 941 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT DORA...OR ABOUT 18 MILES WEST OF CLAYTON...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... U.S. HIGHWAY 87 AND 64... CLAYTON LAKE STATE PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. && LAT...LON 3658 10303 3632 10311 3647 10362 3665 10356 TIME...MOT...LOC 0341Z 285DEG 13KT 3654 10348 $$ 34
1 follow-up statement
392 WWUS55 KABQ 140407 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1007 PM MDT WED JUN 13 2012 NMC059-140418- /O.CAN.KABQ.SV.W.0106.000000T0000Z-120614T0445Z/ UNION- 1007 PM MDT WED JUN 13 2012 ...SEVERE THUNDERSTORM WARNING CANCELLED FOR CENTRAL UNION COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. LAT...LON 3658 10303 3632 10311 3647 10362 3665 10356 TIME...MOT...LOC 0408Z 285DEG 13KT 3651 10336 $$ 34
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:29 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 13, 8:29 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 829 PM MDT WED JUN 13 2012 .UPDATE... THE POTENTIAL FOR SEVERE WEATHER IS DECREASING THIS EVENING. APPEARS THAT DESPITE VERY HIGH INSTABILITY ACROSS OUR SOUTHEAST ZONES...EARLY DAY MID LEVEL CLOUDS RESULTED IN QUITE A BIT OF CIN...WHICH NEVER FULLY ERODED. THUS...SEVERE POTENTIAL WAS NEVER REALIZED. HAVE CANCELLED THE WATCH FOR LINCOLN AND CHAVES COUNTIES...AND ALSO REMOVED SEVERE WORDING FROM THE ZONES. LOWERED POPS AS WELL BASED ON THESE TRENDS. UPDATES ALREADY OUT. 34 && .PREV DISCUSSION...531 PM MDT WED JUN 13 2012... .AVIATION... 00Z TAF CYCLE VFR TERMINALS...WITH TWO EXCEPTIONS...AS A SOUTHWEST FLOW IN THE LOWER BOUNDARY LAYER SPREADS EAST ACROSS THE AREA. BRIEF MVFR...OR PERHAPS IFR...CONDITIONS ARE POSSIBLE AT BOTH KTCC AND KROW BETWEEN 01-03Z THIS EVENING AS ISOLATED TO SCATTERED THUNDERSTORMS MOVE EAST ACROSS THE EASTERN PLAINS. SIMILAR TO LAST NIGHT...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS...BUT ARE NOT FORECAST AT TERMINALS DUE TO VERY LOW PROBABILITY OF OCCURRENCE AT A POINT FORECAST. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PERSIST AT KTCC AND KROW AS WELL...WITH A MORE SOUTHERLY AND GUSTY FLOW BECOMING SOUTHWEST THURSDAY AFTERNOON. 11 .PREV DISCUSSION...324 PM MDT WED JUN 13 2012... SEVERE THUNDERSTORM WATCH JUST ISSUED THAT INCLUDES ONLY CHAVES AND LINCOLN COUNTIES IN OUR FCST AREA EFFECTIVE TIL 10 PM MDT. THUNDERSTORMS ARE SLOWER THAN TUE TO GET GOING. ATMOSPHERE WAS MODIFIED TO SOME DEGREE THROUGH THE EARLY AFTN DUE TO PREVIOUS CONVECTION AND SOME DECENT CIN HAS TO BE OVERCOME. ALSO THE WEST EDGE OF THE LOW LVL MOIST LAYER SEEMS TO BE AT LEAST A LITTLE SHALLOWER THAN WAS CASE 24 HRS BACK. ALL THIS AND MORE LIKELY CONTRIBUTING TO THE SLOW START TODAY. THERE IS MORE MID LEVEL MOISTURE AND INSTABILITY IN S PORTIONS OF E HALF FCST AREA AND THAT COMBINED WITH RICHER OVERALL MOISTURE AND A LITTLE GREATER DIRECTION SHEAR WITH HIEGHT MAKE THAT AREA SOMEWHAT MORE FAVORABLE FOR SVR STORMS THAN FARTHER NORTH...BUT ENOUGH RISK REMAINS UP N TO CONTINUE MENTION OF SEVERE THROUGH THE EVE. WEST HALF TO REMAIN DRY AS DRY SLOT STILL PRETTY FIRMLY IN PLACE. THU LOOKS TO BE DRIER STILL ACROSS MOST OF THE E...BUT STILL LOOKING AT RELATIVELY LOW CHANCES FOR SHOWERS AND STORMS ACROSS NE QUARTER AND FAR E. CANNOT RULE OUT A STRONG OR PERHAPS EVEN BORDERLINE SEVERE THREAT...BUT SUPERCELL AND OVERALL STORM CHANCES LOWER THAN THIS EVE...LOW ENOUGH TO NOT DELINEATE AS SUCH IN THE GRIDS FOR NOW. NEXT SIGNIFICANT ISSUE WILL BE THE POTENTIAL FOR SIGNIFICANT MOISTURE SURGE INTO EASTERN TWO THIRDS TO THREE QUARTERS OF THE STATE LATER FRI INTO SAT NIGHT. THE 12Z AND TO SLIGHTLY LESSER DEGREE THE 18Z RUN OF THE NAM MODEL STILL SHOWING SOME FAIRLY SIGNIFICANT SHOWER AND STORM DEVELOPMENT AS IMPLIED BY AMOUNT OF QPF INDICATED...BUT IT NOW IS MORE THE OUTLIER AS THE GFS...EUROPEAN AND CANADIAN MODELS ARE SIGNIFICANTLY DRIER... ESPECIALLY ACROS THE NW HALF OF THE STATE. SO GIVEN THIS TREND... HAVE SHIFTED POPS FRI NIGHT AND SAT A LITTLE FARTHER TO THE E AND SE...LOWERING POPS SOME ROUGHLY NW HALF AND INCREASING SOME SE HALF. AS FOR FLASH FLOODING RISK FOR THE MOST RECENT TWO BIG FIRES...IN THE GILA AND ALSO IN THE SACRAMENTOS...HOW THIS EVENTUALLY SHAKES OUT WILL HAVE A SIGNIFICANT IMPACT...ESPECIALLY TO THOSE TWO AREAS. 43 .FIRE WEATHER... TONIGHT A WEAK UPPER LEVEL RIDGE AXIS OVER EASTERN NM WILL SHIFT EASTWARD AS AN UPPER LOW PASSES FROM THE NORTHERN ROCKIES INTO THE CANADIAN GREAT PLAINS. THE EASTERLY TRANSLATION OF THESE FEATURES WILL SHIFT SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOP ALONG THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON EASTWARD ACROSS THE PLAINS THIS EVENING...WITH MOST OF THE ACTIVITY EXITING EASTWARD INTO TX/OK BY LATE TONIGHT. SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THE PLAINS THIS AFTERNOON AND EVENING. THURSDAY THROUGH SATURDAY...ANOTHER UPPER LOW WILL MOVE EASTWARD ALONG THE CANADIAN BORDER WHILE A CUT OFF LOW DEVELOPS OVER CA AND SINKS SOUTHWARD OFF THE WEST COAST OF THE NORTHERN BAJA PENINSULA. ACCORDING TO THE GFS...ECMWF...UKMET AND CANADIAN MODELS...A WEAK 500 MB HIGH PRESSURE CIRCULATION WILL ALSO DEVELOP OVER TX BY SATURDAY. THE NAM...AS AN OUTLIER...PLACES THE UPPER HIGH OVER SOUTHERN NM. EITHER POSITION OF THE HIGH WILL RESULT IN RICHER LOW LEVEL MOISTURE MOVING NORTHWARD OVER NM. HOWEVER...THE MOISTURE WILL BE RICHEST IF THE HIGH FORMS OVER TX. DRIER SW WINDS WILL BRING A DOWNTICK IN CONVECTION THURSDAY...WITH MAINLY ISOLATED STORMS FAVORING THE NORTHERN MOUNTAINS...NE PLAINS AND FAR EASTERN PLAINS. FRIDAY...ELEVATED MID LEVEL MOISTURE WILL BEGIN TO MOVE OVER THE AREA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS FAVORING LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. ENOUGH MOISTURE WILL MOVE INTO THE AREA BY SATURDAY FOR LOCATIONS ALONG AND EAST OF THE CONTINENTAL DIVIDE TO HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCE OF WETTING PRECIPITATION WILL BE ALONG THE CENTRAL MOUNTAIN CHAIN AND EASTWARD ONTO THE PLAINS WHERE STORMS WILL TEND TO TRAVEL. SOME STORMS ON THE NE PLAINS MAY TURN SEVERE SATURDAY AFTERNOON/EVENING AS A BACK DOOR COLD FRONT APPROACHES THAT PART OF THE STATE. THE INCREASED MOISTURE...CLOUD COVER AND PRECIPITATION THURSDAY THROUGH SATURDAY WILL CAUSE HIGH TEMPERATURES TO TREND DOWNWARD. WINDS WILL BECOME GUSTY EACH AFTERNOON EAST OF THE CONTINENTAL DIVIDE AND ESPECIALLY ACROSS THE PLAINS. HAINES VALUES WILL ALSO MAX OUT AT 6 EACH AFTERNOON...EXCEPT AT 5 OVER THE BULK OF THE EAST CENTRAL PLAINS SATURDAY. SUNDAY SHOULD SEE WINDS SHIFT OUT OF THE W AND NW OVER NM AS THE UPPER LOW ON THE CANADIAN BORDER SHIFTS EASTWARD ACROSS THE NORTHERN GREAT PLAINS AND THE CENTER OF THE UPPER HIGH SHIFTS TO WESTERN AZ OR NW MEXICO. THIS WILL SCOUR OUT THE MOISTURE OVER NEW MEXICO AND SHOULD RELEGATE THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY TO THE EASTERN PLAINS. WINDS WILL BECOME GUSTY AGAIN IN THE AFTERNOON...ESPECIALLY IN THE LEE OF THE CENTRAL MOUNTAINS AS A LEE TROUGH DEVELOPS. HAINES VALUES WILL AGAIN MAX OUT AT 6 AREAWIDE. MONDAY AND TUESDAY...THE UPPER HIGH SHOULD CONTINUE TO DRIFT GRADUALLY WESTWARD AS AN UPPER LOW SHIFTS SOUTHEASTWARD OVER IDAHO. THIS MAY CAUSE WEST WINDS TO STRENGTHEN OVER THE BULK OF NORTHERN AND CENTRAL NEW MEXICO EACH AFTERNOON. THESE WINDS WOULD BE DRY ENOUGH TO RETURN DRY CONDITIONS TO THE ENTIRE FORECAST AREA. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 34
Hazardous weather outlook, Jun 13, 11:15 AM MDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1115 AM MDT WED JUN 13 2012 UPDATE TO ADD SEVERE THUNDERSTORM RISK FOR MUCH OF EASTERN NEW MEXICO. NMZ501>540-141200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 1115 AM MDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BETWEEN ROUGHLY 3 PM AND 11 PM MDT NEAR AND EAST OF A LINE FROM DUNKEN IN FAR SOUTHWEST CHAVES COUNTY TO RATON. LARGE HAIL AND VERY STRONG...POSSIBLY DAMAGING...WINDS WILL BE THE MAIN THREATS WITH ANY SEVERE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW STRONG THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE NORTHEAST QUARTER OF THE STATE AS WELL AS THE FAR EASTERN PLAINS. HAIL... MAINLY SMALL HAIL...AND STRONG GUSTY WINDS WILL BE THE MAIN THREATS. ALSO THERE IS STILL SOME POTENTIAL FOR A SURGE OF MOISTURE INTO NEW MEXICO FROM THE SOUTH LATE FRIDAY AND SATURDAY WHICH COULD LEAD TO AN UPSWING IN SHOWERS AND STORMS. ISOLATED HEAVY RAINFALL COULD RESULT...BUT FORECAST MODELS STILL DIFFER SOMEWHAT ON THE AREAS WHICH COULD BE MOST IMPACTED. THE MOST CURRENT INDICATIONS ARE THAT THE SOUTHEAST HALF OF THE STATE WOULD BE MOST IMPACTED. REGARDING ANY POTENTIAL HEAVY RAIN RUNOFF RISK IN THE MOST RECENT LARGE WILDFIRE AREAS...THE LITTLE BEAR FIRE WOULD HAVE A BETTER CHANCE OF RECEIVING SIGNIFICANT RAINFALL THAN THE WHITEWATER BALDY COMPLEX. THIS IS SUBJECT TO CHANGE AS THE FORECAST MODELS HAVE BEEN SHIFTING SIGNIFICANTLY ON RAINFALL COVERAGE FROM RUN TO RUN OVER THE PAST 36 HOURS. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM ROUGHLY 3 PM TO 11 PM MDT IN AREAS NEAR AND EAST OF A LINE FROM DUNKEN IN FAR SOUTHWEST CHAVES COUNTY TO RATON DUE MAINLY TO THE THREAT OF LARGE HAIL AND VERY STRONG...POSSIBLY DAMAGING...WINDS. 43
In the hours before
Special weather statement, Jun 13, 9:34 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 934 PM MDT WED JUN 13 2012 NMZ530-140400- UNION COUNTY- 934 PM MDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY THROUGH 1000 PM MDT... AT 935 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MOUNT DORA...OR ABOUT 22 MILES WEST OF CLAYTON...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MOUNT DORA AND CLAYTON LAKE STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3662 10321 3640 10323 3645 10365 3663 10363 TIME...MOT...LOC 0335Z 275DEG 16KT 3653 10353 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:34 PM MDT | Special Weather Statement | ABQ | Union | 26 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.